Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 86, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 1, 2007, 4:19 PM CDT for Milam County, Robertson County, Texas. It was in force for 101 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 1, 2007, 4:19 PM CDT (21:19 UTC)
- Expired
- May 1, 2007, 6:00 PM CDT
- In force
- 101 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
Counties Milam County, TX, Robertson County, TX
The radar
The Ft Hood radar (KGRK), 64 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 4:47 PM CDT | FLASH FLOOD | Hearne, TX | OUTER LANES OF HIGHWAY 6 IMPASSIBLE...TRAFFIC FORCED TO CENTER LANE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.3 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 100 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 012121
FFWFWD
TXC331-395-012300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
419 PM CDT TUE MAY 1 2007
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN MILAM COUNTY IN SOUTH CENTRAL TEXAS...
ROBERTSON COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 600 PM CDT
* AT 418 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A LINE OF THUNDERSTORMS...CONTAINING VERY HEAVY RAINFALL BETWEEN 2
AND 4 INCHES...WAS MOVING EAST-SOUTHEAST AT 15 MPH ACROSS THE
WARNED AREA...WITH FLASH FLOODING LIKELY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FRANKLIN
AND CALVERT
KEEP CHILDREN FROM PLAYING NEAR RUSHING FLOOD WATERS. THE BANKS OF
STREAMS AND FLOODWAYS ARE SLIPPERY AND RAIN SOFTENED GROUND MAY GIVE
WAY EASILY. DO NOT LET YOUR CHILD BE A VICTIM OF DANGEROUS FLOOD
WATERS
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT
WORTH.
LAT...LON 3099 9689 3068 9677 3073 9655 3076 9646
3099 9626 3111 9630
$$1 follow-up statement
000
WGUS74 KFWD 012210
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
509 PM CDT TUE MAY 1 2007
TXC331-395-012300-
ROBERTSON TX-MILAM TX-
509 PM CDT TUE MAY 1 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
EASTERN MILAM AND ROBERTSON COUNTIES...
AT 506 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN WERE MOVING THROUGH SOUTHERN
PORTIONS OF THE WARNED AREA. MANY LOCATIONS HAVE SEEN ONE AND ONE
HALF AND TWO AND ONE HALF INCHES OF RAINFALL.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WAS RESULTING IN PARTIAL
FLOODING OF HIGHWAY 6 THROUGH THE CITY OF HEARNE. FURTHERMORE...
FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS WILL CONTINUE.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3099 9689 3069 9680 3074 9664 3078 9650
3099 9626 3111 9630
$$
05/What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 1, 3:45 PM CDT, 34 minutes earlier.
Area forecast discussion, May 1, 3:45 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 345 PM CDT TUE MAY 1 2007 .DISCUSSION... 345 PM CDT UPPER LOW NOW CENTERED OVER OKLAHOMA. SHOWERS AND STORMS HAVE BLOSSOMED ALONG ASSOCIATED COLD FRONT...FROM CENTRAL OKLAHOMA TO NEAR CHILDRESS. SOME BREAKS IN THE CLOUDS HAVE HELPED INITIATE SOME SFC-BASED CONVECTION DEEPER INTO THE WARM SECTOR IN NORTHWEST ZONES...AND EXPECT FURTHER ACTIVITY IN NORTHERN ZONES AS LOW CONTINUES MOVING SLOWLY NE. CYCLIC MCS SOUTH OF I-20 STOLE THE SHOW TODAY. SOME FLOODING ISSUES MAY STILL OCCUR WITH ACTIVITY IN SE ZONES THROUGH THE END OF THE FFA...BEYOND WHICH THE PRECIPITATION WILL BEGIN EXITING THE CWA. THOUGH SOME AREAS COULD FLOOD READILY WITH ANY HEAVY RAINFALL THE NEXT 24 HOURS...FULLY EXPECT ANY FLOODING ISSUES TO BE ISOLATED. AS A RESULT...THE WATCH WILL NOT BE EXTENDED WHEN IT EXPIRES AT 4 PM. NEXT UPPER LOW HAS MADE LANDFALL NEAR SAN DIEGO...AND WILL CONTINUE RACING EAST. PROJECTED IMPACTS LOOK TO BE AS EARLY AS WEDNESDAY AFTERNOON/EVENING...WITH THE POTENTIAL FOR STRONG STORMS IN FAR WESTERN ZONES. THE MAIN RAIN EVENT IS LIKELY TO BE WEDNESDAY NIGHT INTO THURSDAY. THOUGH FAIRLY PROGRESSIVE...THE FLOODING CONCERNS MAY BE REVISITED. STILL APPEARS THAT RIDGING WILL DOMINATE THIS WEEKEND. FRIDAY THROUGH SUNDAY WILL BE PRECIPITATION-FREE...WITH ABOVE NORMAL TEMPERATURES. STILL SOME UNCERTAINTY WITH SYSTEM EARLY NEXT WEEK. DEEP POLAR TROUGHING INTO THE WESTERN STATES MAY RESULT IN A CUT- OFF. SPECIFICALLY TIMING THE SYSTEM AT THIS POINT WOULD BE A LOW PROBABILITY AFFAIR...AND WILL MAINTAIN PROLONGED SLIGHT CHANCE POPS FOR NOW. IT IS CERTAINLY POSSIBLE FOR RIDGING TO CONTINUE TO DOMINATE...WITH LOW EJECTING NE WELL TO THE NORTH OF NORTH TEXAS. PROGS NOW FAVOR HEIGHTS INDICATIVE OF SIGNIFICANT CAPPING. 25 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 63 80 65 77 67 / 60 40 60 50 30 WACO, TX 65 83 68 80 69 / 60 40 60 50 20 PARIS, TX 63 76 64 76 63 / 70 60 60 50 40 DENTON, TX 64 80 65 78 68 / 60 40 60 50 30 MCKINNEY, TX 63 78 63 78 65 / 60 40 60 50 30 DALLAS, TX 64 83 66 80 66 / 60 40 60 50 30 TERRELL, TX 64 80 66 79 65 / 70 40 60 50 30 CORSICANA, TX 66 80 66 79 67 / 60 40 60 50 30 TEMPLE, TX 66 82 67 79 66 / 50 30 60 50 20 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE FOLLOWING ZONES: TXZ092>095-102>107-117>123-131>135-143>148-156>162-174-175. && 05/25/82 06/21/91
Hazardous weather outlook, May 1, 3:09 PM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 309 PM CDT TUE MAY 1 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 309 PM CDT TUE MAY 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE LIKELY THIS EVENING...ACROSS MAINLY ACROSS THE EASTERN HALF OF NORTH TEXAS. LOCALLY HEAVY RAINFALL TO BETWEEN 1 AND 2 INCHES WILL BE POSSIBLE. HOWEVER...WIDESPREAD HEAVY RAINFALL AND FLASH FLOODING ARE NOT ANTICIPATED. THUNDERSTORM COVERAGE SHOULD DIMINISH RAPIDLY DURING THE OVERNIGHT...AS AN UPPER LEVEL LOW CONTINUES TO PUSH NORTHEAST ACROSS THE AREA. OTHERWISE...LOOK FOR PATCHY AREAS OF FOG TO DEVELOP TOWARD DAYBREAK WEDNESDAY MORNING OVER MOST OF THE NORTH TEXAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE INTO FRIDAY MORNING. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER...ATMOSPHERIC CONDITIONS WILL BE FAVORABLE FOR ISOLATED SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS WEST OF INTERSTATE 35...BOTH WEDNESDAY AND THURSDAY AFTERNOONS...AS ANOTHER UPPER LEVEL SYSTEM LIFTS OUT OF THE SOUTHERN ROCKIES. LOCALIZED...HEAVY RAINFALL CANT BE RULED OUT AS WELL. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY EVENING...NAMELY FOR ISOLATED FLASH FLOODING. 05/
In the hours before
Special weather statement, May 1, 3:01 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
301 PM CDT TUE MAY 1 2007
TXZ162-175-012100-
LEON TX-ROBERTSON TX-
301 PM CDT TUE MAY 1 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
LEON COUNTY
ROBERTSON COUNTY
AT 301 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES SOUTHEAST
OF TEAGUE TO 10 MILES NORTH OF HEARNE...MOVING SOUTHEAST AT 25 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE BUFFALO...CALVERT...
CENTERVILLE...FRANKLIN AND HEARNE.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE STORMS.
LAT...LON 3151 9614 3099 9674 3082 9663 3077 9656
3101 9619 3115 9581 3134 9566
SCHULTZSpecial weather statement, May 1, 3:48 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 348 PM CDT TUE MAY 1 2007 TXZ174-012115- MILAM TX- 348 PM CDT TUE MAY 1 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN MILAM COUNTY AT 348 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 13 MILES EAST OF HEARNE...MOVING SOUTHEAST AT 25 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CAMERON AND RURAL AREAS OF EASTERN MILAM COUNTY. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. LAT...LON 3104 9682 3084 9701 3072 9664 3081 9662 SCHULTZ
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:42 PM CDT | Special Weather Statement | FWD | Lamar | 63 min |
| Apr 30, 8:30 PM CDT | Special Weather Statement | FWD | McLennan | 60 min |
| Apr 30, 8:33 PM CDT | Special Weather Statement | FWD | Coryell | 57 min |
| Apr 30, 8:45 PM CDT | Special Weather Statement | FWD | Comanche | 60 min |
| Apr 30, 9:24 PM CDT | Special Weather Statement | FWD | Coryell | 66 min |
| Apr 30, 9:58 PM CDT | Special Weather Statement | FWD | Bosque | 62 min |
| Apr 30, 10:55 PM CDT | Special Weather Statement | FWD | Stephens | 65 min |
| May 1, 3:35 AM CDT | Special Weather Statement | FWD | Hamilton | 25 min |
| May 1, 4:18 AM CDT | Special Weather Statement | FWD | Lampasas | 27 min |
| May 1, 4:32 AM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 58 min |
| May 1, 5:07 AM CDT | Special Weather Statement | FWD | Coryell | 23 min |
| May 1, 5:43 AM CDT | Special Weather Statement | FWD | Mills | 32 min |
| May 1, 5:54 AM CDT | Severe Thunderstorm Warning | FWD | Mills | 36 min |
| May 1, 7:24 AM CDT | Flash Flood Warning | FWD | Hamilton | 3 hr |
| May 1, 8:27 AM CDT | Special Weather Statement | FWD | Comanche | 33 min |
| May 1, 1:16 PM CDT | Flash Flood Warning | FWD | McLennan | 3 hr |
| May 1, 3:01 PM CDT | Special Weather Statement | FWD | Leon, Robertson | 59 min |
| May 1, 3:19 PM CDT | Severe Thunderstorm Warning | FWD | Robertson | 56 min |
| May 1, 3:48 PM CDT | Special Weather Statement | FWD | Milam | 27 min |
| May 1, 3:53 PM CDT | Severe Thunderstorm Warning | FWD | Milam | 67 min |
| May 1, 4:09 PM CDT | Severe Thunderstorm Warning | FWD | Robertson | 66 min |
| May 1, 5:02 PM CDT | Special Weather Statement | FWD | Milam | 28 min |
| May 1, 5:27 PM CDT | Special Weather Statement | FWD | Milam | 63 min |
| May 1, 5:40 PM CDT | Severe Thunderstorm Warning | FWD | Milam | 65 min |
| May 1, 5:58 PM CDT | Flash Flood Warning | FWD | Milam | 3 hr |
| May 1, 6:25 PM CDT | Special Weather Statement | FWD | Limestone | 65 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.